Heat, Denton
- When
- July 7, 9:00 PM CST
- Where
- Denton forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
A 4-year old boy died in a hot car in Little Elm.
A 4 year old boy died in a hot car in Denton County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A 4 year old boy died in a hot car in Denton County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 7, 5:27 PM CST, 3 hours 33 minutes earlier.
Area Forecast Discussion National Weather Service Fort Worth TX 627 PM CDT Tue Jul 7 2020 .SHORT TERM... /NEW/ /Through Wednesday evening/ Deep southerly flow continues across much of the interior CONUS this afternoon, as a surface low over northern Wyoming deepens. A very moist air mass remains over North and Central Texas, with all observation sites reporting dewpoints in the 70s as of this writing. Earlier this afternoon, there were a few convective attempts, but most of this convection has been struggling. A preliminary glance at the in-progress 00Z RAOB shows that the atmospheric profile is quite stable. Despite this, will maintain low PoPs through the evening as a few convective attempts continue near a Mineral Wells to Breckenridge line. Overnight, the LLJ will pick up a bit, which could produce just enough warm air advection to kick off some stray showers and thunderstorms, but most of this convection should be east of us. For Wednesday, thunderstorm chances will decrease further, but a few isolated storms will be possible during the heat of the afternoon. Without a well-defined source for low-level convergence, it is hard to pinpoint where this convection would develop, but high-res guidance seems to favor areas near and north of Interstate 20. For the vast majority of us however, Wednesday will begin a hot and humid stretch that will only further ramp up into the weekend. Godwin && .LONG TERM... /Issued 326 PM CDT Tue Jul 7 2020/ /Thursday through Next Week/ The main theme in the long term forecast period will be the potential for dangerous heat this weekend. It's probable that we will be looking at the hottest conditions of the year thus far. Overall, the chance for any rain in the extended is less than 5%. The upper trough responsible for the rain will continue to depart eastward into the mid-south. In its wake, mid-level high pressure will build eastward some. While brisk north/northwest flow aloft would normally suggest the threat for nocturnal complexes, there simply does not appear to be any appreciable lifting mechanisms for storms through the weekend. As such, the forecast will remain rain-free. A slight westerly component to the wind field may allow us to mix out some moisture during the afternoon on most days, but it's looking probable that it'll feel quite oppressive. The worst of the heat and high humidity is anticipated this weekend with heat index values over 105 degrees. Ambient air temperatures may climb to near or above record normals (over 103 degrees) with dangerous heat on Saturday and Sunday as low level flow veers slightly ahead of a diffuse frontal boundary. Unfortunately, it does not appear that the front will bring a ton of relief (though temperatures may be a few degrees lower) as the best rain chances are forecast to remain across East Texas. The latest GFS does push the front south through our area and while not unheard of (a mid-summer cold front), it appears unlikely. The ECMWF offers a solution that is much more in step with climatological norms and keeps this boundary north of the area. With that in mind, I'll keep the forecast for early next week rain/storm-free. Bain && .AVIATION... /NEW/ /00Z TAFs/ Most convection has come to an end across North and Central Texas this evening. As of this writing, the only convection noted on radar is a few light SHRA/TSRA along a MWL-BKD line. This convection should weaken and dissipate over the next hour or so. Cloud cover will increase towards daybreak as the LLJ picks up. TAF sites should remain VFR, but brief MVFR may be possible at KACT. Trends will need to be monitored, and a TEMPO MVFR may need to be added for KACT. By Wednesday afternoon, all sites should be VFR with south winds of 5-10 KT along with FEW diurnal Cu around FL050. Godwin && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 75 96 78 96 78 / 10 20 0 0 0 Waco 75 95 76 97 76 / 30 10 0 0 0 Paris 73 91 75 92 76 / 10 30 10 0 5 Denton 74 96 77 96 77 / 10 20 0 0 0 McKinney 74 94 77 95 77 / 10 20 0 0 0 Dallas 76 96 78 96 78 / 10 20 0 0 0 Terrell 74 92 75 94 75 / 20 20 0 0 0 Corsicana 75 92 77 94 76 / 20 20 0 0 0 Temple 74 96 76 97 75 / 40 10 0 0 0 Mineral Wells 73 96 75 97 75 / 10 20 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 37/30
Hazardous Weather Outlook National Weather Service Fort Worth TX 628 PM CDT Tue Jul 7 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 628 PM CDT Tue Jul 7 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. A few isolated showers and thunderstorms continue west of the Dallas/Fort Worth Metroplex this evening, but should dissipate in the next few hours. The main hazards will be brief heavy rainfall and occasional cloud-to-ground lightning strikes. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered thunderstorms are possible across East Texas on Wednesday. Thunderstorms may produce strong gusty winds, brief torrential downpours, and frequent lightning. Very hot conditions are expected by the weekend with temperatures reaching and exceeding 100 degrees. Afternoon heat indices will climb above 105 degrees across North and Central Texas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
620 PM CDT TUE JUL 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM FLOOD 6 S COOLIDGE 31.66N 96.65W
07/07/2020 LIMESTONE TX EMERGENCY MNGR
HIGHWAY 84 UNDER WATER AND SHUT DOWN AT LAZY
LOU CROSSING. TRAFFIC DIVERTED.
&&The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
A 4-year old boy died in a hot car in Little Elm.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heat, Denton | 2020-07-07 | 4 | Male | Vehicle/Towed Trailer | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, July 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 907203.